I Hate Dialysis Message Board

Dialysis Discussion => Dialysis: Transplant Discussion => Topic started by: Aaisha.Dar on November 25, 2019, 04:45:22 PM

Title: Allergy?? To what???
Post by: Aaisha.Dar on November 25, 2019, 04:45:22 PM
Hi all,
I cant remember exactly when this started but I have noticed I randomly break out into hives. It such a nusance!!! Not only that but they leave marks. I have no idea what could be causing it and the internet doesnt help much. Today I had plasmapheresis treatment using albumin. And when I got home thats when the hives started on my neck and back. I thought id mention plasma treatment because after it it was at its worst. I thought at first it could be dry skin but I moisturize daily and my skin doesnt feel dry. Please someone suggest something
Title: Re: Allergy?? To what???
Post by: rcjordan on November 25, 2019, 05:33:20 PM
Skin allergies are hard to track down.  Did this recent treatment involve the antiseptic wash known as BZK (Benzalkonium chloride)?  They love that stuff in vein care clinics  ...and it eats me alive afterward.  After I finally figured it out and listed it as an allergy, the nurses said 'Oh yeah, a lot of people have problems with that.'
Title: Re: Allergy?? To what???
Post by: Aaisha.Dar on November 25, 2019, 06:03:58 PM
Skin allergies are hard to track down.  Did this recent treatment involve the antiseptic wash known as BZK (Benzalkonium chloride)?  They love that stuff in vein care clinics  ...and it eats me alive afterward.  After I finally figured it out and listed it as an allergy, the nurses said 'Oh yeah, a lot of people have problems with that.'

Not sure what the exact name is but during my dressing change they use the cleaning solution its something you crack then scrub. I have been using that for years so I doubt its that. I haven't tried anything new with foods so this is very confusing
Title: Re: Allergy?? To what???
Post by: rcjordan on November 25, 2019, 07:36:18 PM
Did your laundry detergent change?  That's a fairly common source of skin problems.
Title: Re: Allergy?? To what???
Post by: Cupcake on November 26, 2019, 05:41:37 AM
you should see a doctor about the rash. Doesn't sound like hives to me. they come and go, don't usually leave a mark. More likely some contact dermatitis. If it is hives/an allergy to some part of plasmapheresis, that could be serious. at the very least, its a big bother and no reason for you to be so uncomfortable.
Title: Re: Allergy?? To what???
Post by: Aaisha.Dar on November 26, 2019, 10:59:54 AM
I remembered just now that I usually receive benadryl before plasma treatments and I didnt get a dose last treatment. Perhaps this had something to do with it? I get anaphylaxis when I use plasma so the alternate is albumin. I didnt know I would still be getting an allerigc reaction tho
Title: Re: Allergy?? To what???
Post by: rcjordan on November 26, 2019, 12:16:33 PM
Yes, when my wife had hives for still undetermined reasons, benadryl was what the doctor had her take.
Title: Re: Allergy?? To what???
Post by: Aaisha.Dar on December 04, 2019, 01:21:45 PM
Update: so I told my doctor about the rash and he was confused as what I could be. He told me to pay close attention to what could be the cause. I believe its tacro. After I take the pill 30 or so minutes later I develop a rash in my neck and chest area. I told the doctor and he started me back on cellcept along with the tacro and if I can do well I can stop tacro on Friday.
I was originally on cellcept right after transplant but due ro nausea, vomiting and diarrhea they stopped it BUT I was also experiencing an acute rejection episode. So I guess this will be a trial run to see how I do. I am ready for this itching and rash to stop its not fun.